UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 6

of 'Immediate hypersensitivity reactions to radiocontrast media: Clinical manifestations, diagnosis, and treatment'

6
TI
Radiographic contrast media-induced noncardiogenic pulmonary edema: case report and review of the literature.
AU
Borish L, Matloff SM, Findlay SR
SO
J Allergy Clin Immunol. 1984;74(1):104.
 
Adverse reactions are a frequent complication of exposure to radiographic contrast media (RCM). These reactions are most often anaphylactoid in nature and are characterized by the occurrence of urticaria, angioedema, bronchospasm, and shock. In patients who have had an anaphylactoid reaction to RCM and in whom reexposure is indicated, various pretreatment protocols have been developed to mitigate the risk for recurrence. We report the case of a 46-year-old man who, while undergoing cardiac catheterization, developed noncardiogenic pulmonary edema. This is the first reported case of the occurrence of noncardiogenic pulmonary edema secondary to RCM documented with Swan-Ganz data. In addition, our patient developed noncardiogenic pulmonary edema despite pretreatment with prednisone and diphenhydramine, administered because of a past history of a similar reaction. Potential mechanisms for such a reaction are discussed.
AD
PMID